Hi all. Picking your expert brains again
Another question re my daughter. Just after starting radiotherapy (2 weeks ago), she noticed a slight rash appearing on her lower legs. Nothing unusual as she does suffer with eczema and we assumed it was just this returning (chemo did an amazing job clearing her skin up). But, each day, the rash has progressed upwards and now it is all over her legs, arms and across her cheeks. It does not look or feel like her usual eczema rash. Her trunk is clear (so far). The Radiotherapy team this week said it was nothing to do with this as it is a localised treatment but said it looked odd and to see her GP.
The GP could not shed any light on it either - looking at pictures on google (sorry), it looks like a mixture of petechia spots and hives. The red spotty areas are flat, but the hive like areas are raised bumps. Nothing immediately springs to mind as to what it could be. The GP requested some blood tests anyway (standard full blood count etc), and gave her some anti-histamines and said if it gets worse or her temp goes above 37.5 to go to A+E. The blood tests are not back yet, and the anti histamines don't seem to have had any impact.
Other than the rash, she seems excessively tired and fatigued (but this could all be due to radiotherapy), has lost her appetite, and her temperature is running a little high for her, but still within normal ranges.
Has anybody else experienced anything like this, or can shed any light on what it could be?
Have suffered from psoriasis for 50 years. When having chemoradiation nearly five years ago my psoriasis miraculously disappeared, skin completely clear. Over time the symptoms have come back with a vengeance, worse than before treatment! According to the professionals, chemo affects your auto immune system, suppresses it and any underlying condition. Once the treatment works its way out of your system, underlying conditions can resurface! And worse than before because of your compromised immune system. Have accepted that is my future at 72 and not too bothered. Was offered steroid treatment to help clear it up but decided that my body had been through enough! Since your daughter is so much younger perhaps she should consider steroid treatment. (Also developed facial acne rash, at 67!, But it resolved itself quite quickly! Best wishes to your daughter for a happy and healthy future. We're more than skin deep! Take care!
Safe payments by:
If you have any questions about Macmillan, or would like to talk to someone about cancer, we have a team of experts
who can help.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: